# SDR 2005FA0001227

- Difficulty date: August 26, 2005
- Submitted: August 26, 2005
- Operation: General aviation
- Aircraft: N195AA
- Make and model: Piper PA-31T
- Aircraft serial: 31T7904001
- Engine: Pwa PT6A11
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Bearing
- Part number: 40247000
- Condition: Detached
- Location: Mlg Strut
- Part time: 180 hours
- Component: Mlg Shock Strut, Piper
- Component part number: 45504008
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

FOUND UPPER BRGS SEPARATED FROM PISTON TUBES DUE TO PINS MIGRATING INTO PISTON TUBE, TURNING UPPER BRG LOOSE, PINS THEN BACKED OUT AND FELL OUTSIDE PISTON TUBE, LOCKED UP MAIN GEAR SHOCK STRUT TRAVEL. CAUSE OF PINS MIGRATING, TURNING UPPER BRGS LOOSE WAS THAT PISTON TUBE WAS DRILLED FOR OVERSIZED MAIN GEAR UPPER BRG RETAINER PINS, WHEN UPPER BRGS WERE REPLACED AT O/H THEY WERE NOT REFITTED FOR OVERSIZE PINS, STANDARD PINS WERE USED WHICH ARE SMALLER IN DIAMETER THAN OVERSIZED HOLES IN PISTON TUBES ALLOWING THEM TO FALL INTO TUBE AND TURN BRG LOOSE.  SUGGEST THAT PISTON TUBES BE PERMANENTLY MARKED TO INDICATE IF OVERSIZED PINS ARE NECESSARY, A WARNING BANNER BE ADDED TO SB779B.
